A case of lactic acidosis caused by stavudine in an AIDS patient

Byoung Chul Cho, Sang Hoon Han, Suk Hoon Choi, Jun Yong Choi, Kyung Hee Chang, Young Goo Song, June Myung Kim

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Nucleoside reverse transcriptase inhibitors (NRTIs), which are used for the treatment of human immunodeficiency virus (HIV) infection have been associated with a wide spectrum of clinical manifestations, including hepatic steatosis, lipodystrophy, myopathy, and lactic acidosis. Such adverse effects are postulated to result from the inhibition of mitochondrial DNA gamma polymerase, which causes the depletion of mitochondrial DNA and eventual the disruption of oxidative phosphorylation. Although cases of severe decompensated lactic acidosis are rare, this syndrome is associated with a high mortality rate. We report upon the first Korean case, of severe lactic acidosis in an acquired immunodeficiency syndrome (AIDS) patient receiving stavudine, an anti- HIV drug.

Original languageEnglish
Pages (from-to)66-69
Number of pages4
JournalKorean Journal of Internal Medicine
Volume19
Issue number1
DOIs
Publication statusPublished - 2004 Mar

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Fingerprint Dive into the research topics of 'A case of lactic acidosis caused by stavudine in an AIDS patient'. Together they form a unique fingerprint.

  • Cite this